CSN Login
Members Online: 7

You are here

Lexapro

pepperdog's picture
pepperdog
Posts: 96
Joined: Jun 2006

My question seems totally ridiculous in light of what most survivors are going through, but I wonder if any of you (or your family members) have taken Lexapro for depression. After a year of caring for my husband who was undergoing chemo for colon cancer, I lost him 3 months ago. I fight very hard to function normally, but I've had a hard time keeping a grip on my emotions and not being immobilized by depression. I work every day at a very demanding job and enjoy my work, but as soon as I come home to my empty house, I fall apart. Additionally, I wasn't sleeping well at night. I've never taken any type of drug for depression. Lexapro has helped; I started taking 10 mg. a day about 2 weeks after my husband's death. After 4 weeks and no change, the doctor increased it to 20 mg. There was a noticeable change in my mood, but within a week I experienced loud ringing in my ears, especially at night. Consequently, the dosage was lowered back to 10 mg., but now the crying and depression has returned and it sometimes washes over me like a huge wave. Does anyone have experience with this medication?

Patrusha
Posts: 488
Joined: Jun 2006

I am the Prozac Queen, pepperdog, but I have known others on Lexapro. The thing with anti-depressants is they affect people differently. Perhaps Lexapro is not for you but another med might work better. Don't give up. Go back to your doctor and request a trial of another medication... Hang in there.

bjohnson
Posts: 13
Joined: Jan 2007

pepperdog,
My wife has suffered from depression for 10 years, and just about a year ago got the right combo to help her. She was referred to a Pyschiatrist MD, who could evaluate her with the different kind of meds. She tried a lot of them, but his monitoring her with frequent visits finally has helped. Yes, meds can work differntly with different people, so one needs to be under a MD care to make adjustments if need be. The Dr. kept on and the one that really made the difference is Abilify. She also takes Lamictal. Are you under the care of a MD or Pyschiatrist. Our MD is a great Dr. but not in this area, I believe that a Pyschiatrist/Md can better treat this type of need.
Try to think of the good times, visit with friends, try to occupy your spare time with something that you like to do.
This too will pass.

BJ

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Oh Pepperdog, I am so sorry to hear about your having such a hard time. You're not ridiculous at all. Like us, and your husband, you're also a victim of this terrible disease. So we are here for you just as you were there for your husband. That said, most of us are not mental health care professionals, so you really need to talk to your doctors. I lost a friend to depression a few years back, and it's every bit as dangerous as cancer. Please please tell your doctor the current treatment isn't doing its thing and that you need some more help. Do you have family members who can stay with you and help you out right now?

Promise you'll look for additional professional help, OK?

Concerned,
Ying

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

I did experienced the loud "beep" in my ears. I sswitched to prozac...working good ...

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

bbbut itt makes you sstutter sssome, alta?

chynabear's picture
chynabear
Posts: 483
Joined: Jul 2005

Pepperdog,

You are not ridiculous, you are going through and went through the same fight as everyone here. You have right to feel what you are feeling and need to get through it in your own time. In fact, I think that what I went through with fighting cancer pales in comparison to what you are going through now.

As some have said, there are many other drugs out there that might work better for you. I think I was on Lexapro at some point for a short while right after being diagnosed. More specifically, I was on something to help with the anxiety and something to help with the depression (Zoloft) which in combination helped me sleep and get through. From what I understand, they are two different conditions which require two different treatments and drugs. I may be wrong, but that's how it's been described to me.

The key here is that you need to find the right one (or combo) that works for you. If your doctor doesn't know much about the meds, you need to see one who does.

Also, have you tried counseling to work through your emotions? Sometimes that can be very powerful by itself or in combination with the meds.

In any case, don't let the depression get you too carried away. You are your own best advocate, keep at it until they find something to work for you.

Always remember that we are here too, for anything you need to talk about.

Tricia

lynn1222
Posts: 105
Joined: Nov 2006

i am a stage 4 cancer patient and i currently take lexapro 10mg, it has helped me with my depression since my diagnosis. unfortunately sweetie the emotions you are going through are not going to be taken away with any med. it is normal for you to morn the death of your husband, i beileve something could take the edge off but i dont think anything will take it all away. you are going through so much right now and my heart aches for you. i will be praying to god that he helps you with your morning process take care and god bless you and know that we are still here for you.

giving you a hug right now
lynn

taraHK
Posts: 1961
Joined: Aug 2003

I am so sorry that you are going through this depression. It is great that you are taking active steps to deal with it. I don't have any experience with Lexapro (or other antidepressives) personally but I know, through others, that it can take a while to sort out the best possible medication and dosage for you. The good news is that there are a lot of effective antidepressant medications out there. Best wishes to you.

Subscribe to Comments for "Lexapro"